MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EMP 13 STEM PRIMARY SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS,CA-P

SMITH & NEPHEW, INC. EMP 13 STEM PRIMARY SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS,CA-P
Catalog Number 71291301
Health Effect - Clinical Codes Failure of Implant (1924); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 11/03/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a revision of left tha due to mechanical failure of the implant, as reported due to rotary instability of femoral component at the mose stem/sleeve junction.All components except for acetabular shell were revised.
 
Additional Manufacturer Narrative
Please review attached for the investigation results.
 
Additional Manufacturer Narrative
Corrections.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.Please see attached the results of our investigation.(b)(4).

Brand Name
EMP 13 STEM PRIMARY SO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS,CA-P
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6479562
Report Number1020279-2017-00249
Device Sequence Number19154718
Product Code MEH
UDI-Device Identifier03596010561480
UDI-Public03596010561480
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K042127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Catalogue Number71291301
Device Lot Number10AM00462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2016
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by Manufacturer03/28/2017
11/03/2016
11/03/2016
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date10/20/2017
11/08/2017
01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
40MM OXINIUM MODULAR HEAD, 71342340/10AM11158; EMP13 SLV LG CONE 3 SPOUT SLOT,71291669/08JAB0011A; R3 0DEG XLPEACETLNR 40MMIDX56OD,71338679/10AM12428; R3 3 HOLE ACET SHELL 56MM, 71335556/10CM110451; TIT MODUL HEAD SLEEVE+8MM LONG, 71344249/10AT38855
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;